[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1985

Acne Cosmetica Following Successful Treatment With Oral Isotretinoin

Author Affiliations

Division of Dermatology University of Massachusetts Medical School 55 Lake Ave N Worcester, MA 01605

Arch Dermatol. 1985;121(1):26. doi:10.1001/archderm.1985.01660010030012
Abstract

To the Editor.—  Despite its dramatic effectiveness in the treatment of cystic acne, relapses have occurred after treatment with oral isotretinoin.1 I recently saw a patient who had a beneficial response to a four-month course of oral isotretinoin, but who had a "recurrence" of acne five months after drug therapy had been discontinued. Her new eruption was not a recurrence but was, instead, new-onset acne cosmetica.2

Report of a Case.—  A 19-year-old woman had cystic acne involving the face, chest, and back that was unresponsive to previous conventional treatment. In August 1983, she was started on an 80 mg/day regimen of oral isotretinoin. Within two months her condition had clearly improved; by the end of four months the appearance of new lesions had virtually ceased, and the isotretinoin therapy was discontinued.The patient was seen again in June 1984, complaining of a "new rash" on her face. She

First Page Preview View Large
First page PDF preview
First page PDF preview
×